Thunderstorm Wind, Harrison
- When
- June 23, 1:11 PM CST
- Where
- Harrison County, (Gpt)gulfport Rgnl A
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.400, -89.070
Isolated severe thunderstorms developed during the afternoon of the 23rd, producing one report of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated severe thunderstorms developed during the afternoon of the 23rd, producing one report of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 23, 7:11 AM CST, 6 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 AM CDT TUE JUN 23 2015
.SOUNDING DISCUSSION...
A MOIST SOUNDING WITH A PW OF 2.12 INCHES. A PREDOMINATE NORTHERLY
FLOW IN THE LOWEST 3500 FEET ASL. ISOLATED CONVECTION POSSIBLE AS
SEABREEZE BOUNDARY EXPECTED TO INTERACT WITH NORTHERLY FLOW.
CONVECTIVE TEMPERATURE AROUND 90 DEGREES EXPECTED TO BE REACHED BY
AROUND 18Z. CONVECTIVE GUST POTENTIAL UP TO AROUND 45 MPH.
&&
.PREV DISCUSSION... /ISSUED 359 AM CDT TUE JUN 23 2015/
SHORT TERM...
ANOTHER APPARENTLY HOT DAY WITH TEMPERATURES REACHING THE MID 90S
AND HEAT INDEX VALUES IN THE 100 TO 105 RANGE TODAY. THIS IS DUE
TO PERSISTENT RIDGING ALOFT ACROSS THE LOWER PLAINS AND GULF
STATES. TEMPERATURES ARE ONLY AVERAGING 2-3 DEGREES ABOVE NORMAL
FOR THIS TIME OF THE MONTH AND HEAT INDEX VALUES SHOULD FALL
SHORT OF 108F CRITERIA FOR HEAT ADVISORY ISSUANCE. TYPICAL
CAUTIONARY MEASURES WOULD BE PRUDENTLY APPLIED TODAY AND AGAIN
THURSDAY. SOME RELIEF WITH GULF BREEZE FRONT DURING THE AFTERNOON
WHICH MAY FEATURE ENHANCED CONVECTIVE INTEGRITY TO WARRANT
MARGINAL RISK OF SEVERE STORMINESS ALONG THE MISSISSIPPI
COAST...MAINLY STRONG WET MICROBURSTS AS PRIMARY THREAT.
LONG TERM...
THE MAIN FEATURE DURING THE EXTENDED PORTION WILL BE A BREAKDOWN
OF THE HEAT-BEARING RIDGE OVER THE WEEKEND WITH LARGE SCALE
TROUGHING TAKING PLACE OVER THE EASTERN HALF OF THE U.S. THIS WILL
BRING A SURFACE COLD FRONT SATURDAY TO BREAK THE STREAK OF HOTTER
DAYS. THE FRONTOGENETIC FORCING SHOULD AID IN ENHANCING RAIN
CHANCES AND CONVECTIVE INTEGRITY WITH GULF BREEZE INTERACTIONS
SATURDAY AFTERNOON. SUNDAY AND MONDAY MAY SEE A BRIEF DISRUPTION
OF THE DAILY LAND-SEA BREEZE PROCESS BUT RECOVER IN EARNEST
TUESDAY AS FRONTAL BOUNDARY DECAYS BUT GENERAL TROUGINESS
PERSISTS. MODELS ARE INDICATING A WET PERIOD IN THE DAYS 7-9
RANGE THAT COULD GO A LONG WAY IN KEEPING TEMPERATURES ON THE
COOLER THAN NORMAL SIDE DUE TO EXTENSIVE CLOUD COVER AND RAINFALL
COVERAGE. THIS PARTICULAR PATTERN WOULD FAVOR EARLY ONSET
THUNDERSTORMS THAT MAINTAIN AN EXTENSIVE PERIOD OF ANVIL DECAY
STRATIFORM RAINS WELL INTO THE LATE AFTERNOON BEFORE DISSIPATING
AFTER SUNSET. MODEL CONCENSUS ON TEMPERATURES WERE USED THIS
PACKAGE...WHICH WAS CLEARLY COOLER THAN LATELY AND COOLER THAN
NORMAL HEADING INTO THE OPENING DAYS OF JULY. 24/RR
AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD WITH
GENERALLY LIGHT AND VARIABLE WINDS. LMCB AND KHUM HAVE BEEN BOH
SHOWING SOME LIGHT PATCHY FOG AT THOSE TERMINALS. WILL CONTINUE TO
CARRY SOME LIGHT FOG IN TAFS THROUGH THE EARLY MORNING HOUS.
CEILINGS MAY LOWER INTO THE MVFR CATEGORY AROUND THE ISOLATED
THUNDERSTORMS THAT HAVE DEVELOPED BUT OTHERWISE WILL BE IN THE 3K-
4KFT RANGE. 13/MH
MARINE...
A WEAK SURFACE RIDGE ACROSS THE REGION WILL CONTINUE THROUGH MOST
OF THE WEEK. NO MAJOR CHANGES TO THE FORECAST AS WINDS WILL BE
GENERALLY 10 KNOTS OR LESS...VARYING FROM SW EARLY IN THE WEEK TO
SOUTH TO SOUTHEAST MID TO LATE WEEK. ISOLATED TO SCATTERED
CONVECTION IS POSSIBLE EACH AFTERNOON. MODELS STILL SHOW WIND
SPEEDS AND SEAS WILL BEGIN TO PICK UP OVER THE WEEKEND AS A WEAK
COLD FRONT APPROACHES THE AREA. 13/MH
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 95 75 93 74 / 30 30 40 30
BTR 95 76 94 75 / 30 30 40 20
ASD 94 77 93 77 / 30 30 40 20
MSY 94 78 92 77 / 20 20 40 20
GPT 93 79 92 78 / 30 20 30 20
PQL 94 77 92 77 / 30 20 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 AM CDT TUE JUN 23 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-232315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 610 AM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES THIS AFTERNOON WILL BE IN THE 100 TO 106 RANGE. BE CAREFUL WITH OUTDOOR ACTIVITIES AND STAY HYDRATED. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND A FEW OF THESE STORMS COULD BE STRONG AT TIMES. HOWEVER... WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE ARE EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE WEEK. ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH SATURDAY. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED THROUGH SATURDAY AFTERNOON. A COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT AND SUNDAY. A FEW STRONG STORMS ARE POSSIBLE OVER THE AREA SATURDAY NIGHT AND SUNDAY. WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER...A SEVERE STORM OR TWO CAN NOT BE RULED OUT SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 100 PM CDT TUE JUN 23 2015 LAZ039-040-071-072-MSZ070-071-077-080>082-232000- WASHINGTON-ST. TAMMANY-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA- PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 100 PM CDT TUE JUN 23 2015 ...SPECIAL WEATHER STATEMENT... THE COMBINATION OF TEMPERATURES IN THE LOWER 90S AND HIGH LEVELS OF MOISTURE IS RESULTING IN HEAT INDEX VALUES OF 105 TO 108 DEGREES. THESE CONDITIONS WILL LAST FOR AT LEAST A COUPLE HOURS BUT INCREASING CLOUD COVER WILL AIDE IN LIMITING ANY ADDITIONAL WARMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IF OUTSIDE THIS AFTERNOON. APPLY HIGH-SPF SUNSCREEN FREQUENTLY.
The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
The 1108TH TASMG at Gulfport Airport had damage to generators, Humvees and maintenance platforms.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576604, 576605.